Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 1, 2013, 9:50 AM CST for Lowndes County, Monroe County, Mississippi. It took effect at Jan 3, 2013, 6:00 PM CST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2013, 9:50 AM CST (15:50 UTC)
- In effect from
- Jan 3, 2013, 6:00 PM CST
- Expired
- Jan 6, 2013, 4:05 AM CST
- In force
- 58 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 14.54 ft at Jan 5, 2013, 12:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
281 WGUS44 KMEG 011550 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 950 AM CST TUE JAN 1 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER THIS AFTERNOON OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-021550- /O.NEW.KMEG.FL.W.0002.130102T0742Z-130106T1200Z/ /ABDM6.1.ER.130102T0742Z.130103T0000Z.130106T0600Z.NO/ 950 AM CST TUE JAN 1 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM WEDNESDAY JANUARY 02 UNTIL SUNDAY JANUARY 06. * AT 09 AM TUESDAY THE STAGE WAS...10.7 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 13.9 FEET WEDNESDAY JANUARY 02. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY JANUARY 02 AND CONTINUE TO RISE TO NEAR 13.9 FEET BY WEDNESDAY JANUARY 02. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY JANUARY 06. AT 14.0 FEET, FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD. $$
9 follow-up statements
037 WGUS84 KMEG 020206 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 806 PM CST TUE JAN 1 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER AT ABERDEEN AND THE TOMBIGBEE RIVER AT BIGBEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WEDNESDAY MORNING. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-021912- /O.EXT.KMEG.FL.W.0001.130102T0407Z-130102T1912Z/ /BGBM6.1.ER.130102T0407Z.130102T0600Z.130102T1312Z.NO/ 806 PM CST TUE JAN 1 2013 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * UNTIL LATE WEDNESDAY JANUARY 2. * AT 7 PM TUESDAY THE STAGE WAS 13.7 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.2 FEET WEDNESDAY JANUARY 2. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE LATE TONIGHT AND CONTINUE TO RISE TO NEAR 14.2 FEET BY WEDNESDAY JANUARY 2.THE RIVER WILL QUICKLY FALL BELOW FLOOD STAGE LATER WEDNESDAY. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING $$ MSC087-095-030206- /O.EXT.KMEG.FL.W.0002.130103T0000Z-130106T1200Z/ /ABDM6.1.ER.130103T0000Z.130104T1200Z.130106T0600Z.NO/ 806 PM CST TUE JAN 1 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM WEDNESDAY JANUARY 2 UNTIL SUNDAY JANUARY 6. * AT 7 PM TUESDAY THE STAGE WAS 10.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.5 FEET FRIDAY JANUARY 4. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY WEDNESDAY JANUARY 2 AND CONTINUE TO RISE TO NEAR 14.5 FEET BY FRIDAY JANUARY 4.THEN WILL FALL BELOW FLOOD STAGE BY SUNDAY JANUARY 6. * AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED $$
782 WGUS84 KMEG 021458 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 858 AM CST WED JAN 2 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER AT ABERDEEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-031458- /O.EXT.KMEG.FL.W.0002.130103T2024Z-130105T1800Z/ /ABDM6.1.ER.130103T2024Z.130104T1800Z.130105T1200Z.NO/ 858 AM CST WED JAN 2 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM THURSDAY JANUARY 3 UNTIL SATURDAY JANUARY 5. * AT 8 AM WEDNESDAY THE STAGE WAS 10.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.3 FEET FRIDAY JANUARY 4. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY JANUARY 3 AND CONTINUE TO RISE TO NEAR 14.3 FEET BY FRIDAY JANUARY 4.THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY JANUARY 5. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
872 WGUS84 KMEG 030138 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 738 PM CST WED JAN 2 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-040138- /O.EXT.KMEG.FL.W.0002.130104T1200Z-130106T0800Z/ /ABDM6.1.ER.130104T1200Z.130105T1200Z.130106T0200Z.NO/ 738 PM CST WED JAN 2 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM FRIDAY JANUARY 04 UNTIL SATURDAY JANUARY 05. * AT 06 PM WEDNESDAY THE STAGE WAS 11.2 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.1 FEET SATURDAY JANUARY 05. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY JANUARY 04 AND CONTINUE TO RISE TO NEAR 14.1 FEET BY SATURDAY JANUARY 05.THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY JANUARY 05. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
461 WGUS84 KMEG 031511 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 911 AM CST THU JAN 3 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER AT ABERDEEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-041511- /O.EXT.KMEG.FL.W.0002.130104T0000Z-130105T1415Z/ /ABDM6.1.ER.130104T0000Z.130104T1800Z.130105T0815Z.NO/ 911 AM CST THU JAN 3 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM TTODAY UNTIL SATURDAY JANUARY 5. * AT 8 AM THURSDAY THE STAGE WAS 12.0 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.2 FEET FRIDAY JANUARY 4. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE LATER TODAY AND CONTINUE TO RISE TO NEAR 14.2 FEET BY FRIDAY JANUARY 4. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY JANUARY 5. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$ MM
937 WGUS84 KMEG 040311 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 911 PM CST THU JAN 3 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-050311- /O.EXT.KMEG.FL.W.0002.000000T0000Z-130105T2000Z/ /ABDM6.1.ER.130104T0600Z.130105T0000Z.130105T1400Z.NO/ 911 PM CST THU JAN 3 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * FROM FRIDAY JANUARY 04 UNTIL SATURDAY JANUARY 05. * AT 08 PM THURSDAY THE STAGE WAS 12.7 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.0 FEET FRIDAY JANUARY 04. * FLOOD STAGE IS 13.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY JANUARY 04 AND CONTINUE TO RISE TO NEAR 14.0 FEET BY FRIDAY JANUARY 04.THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY JANUARY 05. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
512 WGUS84 KMEG 041626 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1026 AM CST FRI JAN 4 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-051342- /O.EXT.KMEG.FL.W.0002.000000T0000Z-130105T1342Z/ /ABDM6.1.ER.130104T0557Z.130104T1800Z.130105T0742Z.NO/ 1026 AM CST FRI JAN 4 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL SATURDAY JANUARY 05. * AT 08 AM FRIDAY THE STAGE WAS 13.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.0 FEET FRIDAY JANUARY 04. * FLOOD STAGE IS 13.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE THURSDAY JANUARY 03 AND WILL CONTINUE RISING TO NEAR 14.0 FEET BY FRIDAY JANUARY 04. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY JANUARY 05. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
406 WGUS84 KMEG 041950 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 150 PM CST FRI JAN 4 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-051630- /O.EXT.KMEG.FL.W.0002.000000T0000Z-130105T1630Z/ /ABDM6.1.ER.130104T0557Z.130104T1930Z.130105T1030Z.NO/ 150 PM CST FRI JAN 4 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL SATURDAY JANUARY 05. * AT 01 PM FRIDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * AT 14.0 FEET...FLOOD WATER BEGINS TO COVER AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARMLAND LAND NEAR THE RIVER ALSO BEGINS TO FLOOD $$
228 WGUS84 KMEG 050216 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 816 PM CST FRI JAN 4 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-060216- /O.EXT.KMEG.FL.W.0002.000000T0000Z-130106T0345Z/ /ABDM6.1.ER.130104T0557Z.130105T0045Z.130105T2145Z.NO/ 816 PM CST FRI JAN 4 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL SATURDAY JANUARY 05. * AT 07 PM FRIDAY THE STAGE WAS 14.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * AT 15.0 FEET...WATER IS COVERING A PORTION OF AIRBASE ROAD LOCATED ON THE WEST BANK OF THE RIVER. LOW LYING FARM LAND IS FLOODED $$
710 WGUS84 KMEG 060155 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 755 PM CST SAT JAN 5 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC087-095-061005- /O.EXT.KMEG.FL.W.0002.000000T0000Z-130106T1005Z/ /ABDM6.1.ER.130104T0557Z.130105T0245Z.130106T0405Z.NO/ 755 PM CST SAT JAN 5 2013 THE FLOOD WARNING CONTINUES FOR THE BUTTAHATCHIE RIVER NEAR ABERDEEN * UNTIL SATURDAY JANUARY 05. * AT 07 PM SATURDAY THE STAGE WAS 13.3 FEET. * FLOOD STAGE IS 13.0 FEET. * AT 13.0 FEET...LOW LAND NEAR THE RIVER IS FLOODED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:54 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 1, 5:54 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 554 AM CST TUE JAN 1 2013 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 325 AM CST TUE JAN 1 2013/ DISCUSSION... RAIN CONTINUES ACROSS A LARGE PORTION OF THE MIDSOUTH...MAINLY ALONG THE SOUTH OF THE INTERSTATE 40 CORRIDOR. PATCHY FOG IS ALSO WIDESPREAD ACROSS THE REGION. RAIN ALONG WITH FOG HAS RESULTED IN VISIBILITY BELOW 1 MILE AT TIMES. TEMPERATURES EARLY THIS MORNING RANGE FROM THE MIDDLE 30S TO MIDDLE 40S ACROSS MOST OF THE AREA. ABUNDANT MOISTURE AND WIDESPREAD CLOUD COVER ACROSS THE REGION SHOULD PREVENT TEMPERATURES FROM FALLING MUCH MORE THIS MORNING RESULTING IN LOWS GENERALLY IN THE 35-40 DEGREE RANGE...SLIGHTLY WARMER IN NORTH MISSISSIPPI. TODAY...WE WILL REMAIN UNDER STRONG SOUTHWEST FLOW WITH A COLD FRONT DRAPED FROM MIDDLE TENNESSEE ACROSS NORTH MISSISSIPPI INTO SOUTHEAST ARKANSAS. UPPER LEVEL STEERING FLOW WILL REMAIN NEARLY PARALLEL TO THE FRONT...SO IT IS NOT EXPECTED TO MAKE A LOT OF SOUTHWARD PROGRESS TODAY. SURFACE WINDS REMAIN FROM THE SOUTHEAST ACROSS MUCH OF NORTH MISSISSIPPI AND WEST TENNESSEE KEEPING A STEADY SUPPLY OF MOISTURE OVERRUNNING THE SURFACE FRONT. THE HRRR MODEL AND THE GFS BOTH INDICATE AN UPPER LEVEL IMPULSE WILL MOVE THROUGH THE SOUTHWEST FLOW TODAY RESULTING IN A NORTHWEST SURGE/REDEVELOPMENT OF SHOWERS TO THE NORTH AND WEST OF THE CURRENT PRECIPITATION. THEREFORE...DESPITE RADAR TRENDS WILL HOLD ONTO AT LEAST CHANCE POPS FOR MUCH OF THE MIDSOUTH EAST OF THE MISSISSIPPI RIVER. RAINFALL TOTALS MIGHT REACH TWO THIRDS OF AN INCH IN PORTIONS OF NORTHEAST MISSISSIPPI. FARTHER WEST...CONDITIONS WILL PROBABLY REMAIN DRY AS HIGH PRESSURE BUILDS IN FROM THE SOUTHERN PLANS. THE PATTERN OVER THE NEXT 7 DAYS DOES NOT LOOK QUITE AS ACTIVE AS WE HAVE SEEN FOR THE PAST WEEK OR SO. SURFACE HIGH PRESSURE LOOKS TO KEEP CONDITIONS DRY FOR THE REMAINDER OF THE WORK WEEK INTO THE WEEKEND. AFTER TODAY...NORTHERLY FLOW WILL KEEP MOISTURE LEVELS LOW ACROSS THE MIDSOUTH. WE WILL SEE A HIGHLY AMPLIFIED...POSITIVELY TILTED SHORTWAVE DIVE OUT OF THE PLAINS AND TRAVERSE THE MIDSOUTH AFTER MIDWEEK. HOWEVER WITH THE LACK OF MOISTURE...WE PROBABLY WON'T SEE MUCH MORE THAN A SLIGHT INCREASE IN CLOUD COVER. TEMPERATURES WILL BE COLD FOR THE UPCOMING 7 DAYS...LIKELY AVERAGING 3-5 DEGREES BELOW NORMAL. THE COLDEST READINGS WILL LIKELY OCCUR WEDNESDAY THROUGH SATURDAY MORNING...WITH A GRADUAL WARMING TREND THIS WEEKEND INTO EARLY NEXT WEEK. && .AVIATION... 12Z TAFS 11Z SURFACE MAP SHOWED IFR/LIFR CONDITIONS ACROSS THE MIDSOUTH...EXTENDING TO THE NORTHWEST...INTO SOUTHERN MO. STRATIFORM RAIN WAS OCCURING ALONG AND SOUTH OF A MEM/MKL LINE. CONDITIONS WILL BE SLOW TO IMPROVE ACROSS THE MIDSOUTH TODAY... WITH A PERSISTENT AND MOIST LOW LEVEL THERMAL INVERSION. CIGS WILL GRADUALLY INCREASE BY LATE AFTERNOON...AS THE DEPTH OF DRIER POST FRONTAL AIR INCREASES. RAIN SHOULD CLEAR TUP THIS EVENING. SOME UNCERTAINTY AS TO WHERE THE BACK EDGE OF MVFR CIGS WILL EXTEND NEAR THE LATE EVENING MEM CARGO ARRIVAL PUSH. FOR NOW... HAVE GONE SLIGHTLY OPTIMISTIC FOR THE 12Z TAFS... BUT LATER TAFS MAY HAVE TO HOLD MVFR CIGS WELL INTO THE OVERNIGHT FOR MEM...IF THE MORE PESSIMISTIC GFS LAMP GUIDANCE IS CORRECT. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 45 28 42 30 / 50 10 10 10 MKL 44 24 40 26 / 70 10 10 0 JBR 39 22 37 26 / 10 10 0 0 TUP 50 29 44 31 / 90 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 1, 4:59 AM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 459 AM CST TUE JAN 1 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 459 AM CST TUE JAN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:47 AM CST | River Flood Warning | MEG | Monroe | 23 hr |
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.